• question-icon

    Suggest treatment for side effects of Verapamil

default
Posted on Mon, 31 Jul 2017 in Hypertension and Heart Disease
Question: I have been taking Verapamil for 30 years and I am suffering for Loss of Vision, Difficult breathing, acking joints. Now a hard time moving my bowels along with other things other things and it seems to be getting worst as times goes on.
doctor
Answered by Dr. Ilir Sharka 42 minutes later
Brief Answer:
I would recommend performing some tests:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that your symptoms could be related to Verapamil adverse effects, although only constipation is a known adverse effect of this drug.

Coming to this point, considering also the fact that you have been taking this drug for such a long time, I would recommend consulting with your doctor for a physical exam and some tests to exclude other possible causes:

- a chest X ray study and pulmonary function tests to exclude a lung disorder
- a resting ECG and a cardiac ultrasound to examine your heart function and structure
- complete blood count for anemia
- blood electrolyte levels including calcium for electrolyte imbalance
- thyroid hormone levels for thyroid dysfunction
- PCR and ESR for inflammation.

You should discuss with your doctor on the above issues.

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7433 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Thyroid

doctor1 MD

Hi Doctor, My Mother is suffering with thyroid past 4 years, her age is 43,weight 97KG, height 5.3 feet. Below i am attaching test report s and...

doctor1 MD

I have a friend that is veteran from the Persian Gulf War. She has been diagnosed with Hashimoto immune disorder with acute pancreatitis, her...

doctor1 MD

HI,i suffering from so many diseases from last 2-3 years..Sacroid,,then TB,,then thyroid ..TB course is done..for Sarcoid having steroids and 50 mg...

doctor1 MD

HI I M 23 YEARS YOUNG....MY ESR WESTERGREN VALUE IS 44, I HAVE ECZEMA (OF A ONE RUPEE COIN SIZE)IN LEFT FOOT SINCE 15 YEARS.... ALSO SINCE OCT.2011...

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2